MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a yukon polyaxial screw fractured intra-operatively.The event resulted in a 20 minute surgical delay.The procedure was completed successfully without any adverse consequences to the patient.
 
Additional Manufacturer Narrative
The implant was returned, visually and microscopically inspected.Upon review, it was observed that the screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face indicated that the failure likely occurred in torsion.Complaint history records were reviewed for this lot, and no similar complaints were identified.Since the product was exposed to hep-c patient, a closer investigation of the implant could not be performed.Hence, a conclusive cause of the failure mode could not be determined.
 
Event or Problem Description
It was reported that a yukon polyaxial screw fractured intra-operatively.The event resulted in a 20 minute surgical delay.The procedure was completed successfully without and adverse consequences to the patient.

Brand Name
POLYAXIAL SCREW ML; SIZE 5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10696871
Report Number3004774118-2020-00234
Device Sequence Number3482651
Product Code NKG
UDI-Device Identifier10888857351851
UDI-Public10888857351851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030M
Device Catalogue Number7601-05030M
Device Lot NumberKMTX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1